Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 100, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 16, 2011, 1:58 PM PDT for Clark County, Nevada. It was in force for 71 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2011, 1:58 PM PDT (20:58 UTC)
- Expired
- Sep 16, 2011, 3:09 PM PDT
- In force
- 71 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 31 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 2:12 PM PDT | HEAVY RAIN 0.67 | Boulder City, NV | CCRFCD GAUGE REPORTS 0.67 INCHES OF RAIN IN 30 MINUTES ENDING AT 205 PM AT VETERANS DETENTION BASIN. SPOTTER IN BOULDER CITY REPORTS WATER PILING UP ON THE EDGE OF HIGHWAY 93...WITH WATER PONDED UP TO THE CURBS. RIGHT LANE IMPASSABLE. |
| Sep 16, 2:29 PM PDT | FLASH FLOOD | Boulder City, NV | BOULDER CITY POLICE REPORTS NUMEROUS CITY STREETS WITH MORE THAN SIX INCHES OF WATER FLOWING ACROSS THEM. THE WORST RUNOFF IS OCCURING AT THE INTERSECTION OF HIGHWAY 93 AT THE BUCHANAN INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WGUS55 KVEF 162058
FFWVEF
NVC003-162300-
/O.NEW.KVEF.FF.W.0100.110916T2058Z-110916T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT FRI SEP 16 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
INCLUDING BOULDER CITY.
* UNTIL 400 PM PDT.
* AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AROUND TWO INCHES OF RAIN HAS FALLEN SINCE 100 PM DUE TO SLOW MOVING
THUNDERSTORMS SOUTHWEST OF BOULDER CITY. SPOTTERS REPORT HEAVY RAIN
IS STARTING IN BOULDER CITY.
* LOCATIONS IMPACTED INCLUDE...
BOULDER CITY...AND HIGHWAY 93 FROM HOOVER DAM TO THE INTERSECTION
WITH HIGHWAY 95 AND HIGHWAY 95 FROM MILE MARKER 53 TO 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3601 11483 3601 11479 3596 11477 3593 11492
3596 11492
$$
JG2 follow-up statements
302
WGUS75 KVEF 162133
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT FRI SEP 16 2011
NVC003-162300-
/O.CON.KVEF.FF.W.0100.000000T0000Z-110916T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
233 PM PDT FRI SEP 16 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 229 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ON MULTIPLE STREETS WITHIN BOULDER CITY. THE MOST
SIGNIFICANT RUNOFF WAS OCCURRING ON HIGHWAY 93 NEAR THE BUCHANAN
INTERSECTION. WHILE THE HEAVIEST RAINFALL HAS ENDED SIGNIFICANT
RUNOFF REMAINS LIKELY.
LOCATIONS IMPACTED INCLUDE...BOULDER CITY...AND HIGHWAY 93 FROM MILE
MARKER 4 TO RAILROAD PASS...AND HIGHWAY 95 FROM MILE MARKER 53 TO 57.
LAT...LON 3601 11483 3601 11479 3596 11477 3593 11492
3596 11492
$$
JGG540
WGUS75 KVEF 162209
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM PDT FRI SEP 16 2011
NVC003-162217-
/O.CAN.KVEF.FF.W.0100.000000T0000Z-110916T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
309 PM PDT FRI SEP 16 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLARK
COUNTY...
RAINFALL HAS ENDED IN THE AREA AND LOCAL LAW ENFORCEMENT REPORTS
WATER LEVELS HAVE SUBSIDED IN BOULDER CITY. HOWEVER...AREAS OF
STANDING WATER AND PONDING ON AREA ROADWAYS WILL REMAIN POSSIBLE
THROUGH THE AFTERNOON.
LAT...LON 3601 11483 3601 11479 3596 11477 3593 11492
3596 11492
$$
JGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:58 PM PDT, 0 minutes earlier.
Area forecast discussion, Sep 16, 1:58 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PDT FRI SEP 16 2011 .SYNOPSIS...ISOLD TO SCATTERED THUNDERSTORMS WILL CONTINUE IN SOUTHERN NEVADA AND NORTHERN ARIZONA INTO THE EVENING. THIS SHOULD BE THE LAST DAY FOR THUNDERSTORMS THROUGH AT LEAST NEXT WEEK. DRIER AIR WILL BEING TO MOVE IN THIS WEEKEND TO BRING WARMER BUT STILL BELOW NORMAL TEMPERATURES. TEMPERATURES WILL WARM UP TOR ABOVE NORMAL . && .SHORT TERM...THE TROUGH IS MOVING THROUGH THE CWA NOW PRETTY MUCH AS THE NAM12 PREDICTED. THUNDERSTORMS HAVE FORMED AHEAD OF THE DRY AIR THAT IS EVIDENT IN SURFACE DEWPOINTS IN THE WESTERN ZONES AND IN SATELLITE IMAGERY. EVEN A SEVERE STORM POPPED UP SOUTH OF LAS VEGAS. WITH THE SPEED OF THE TROUGH EXPECT THE THUNDERSTORMS TO DEPART THE AREA THIS EVENING. DRIER AIR WILL CONTINUE TO SPREAD INTO THE REST OF THE CWA THIS EVENING AND TONIGHT. THIS WILL LEAD TO LESS SKY COVER AND WARMING THIS WEEKEND. TEMPERATURES WILL SLOWLY WARM AND ALONG WITH GUIDANCE KEPT THEM PRETTY MUCH AS INHERITED AND BELOW NORMAL VALUES. .LONG TERM...THE GENERIC WEATHER SETUP BEGINNING TUESDAY OF NEXT WEEK FEATURES A PERIOD DOMINATED BY HIGH PRESSURE. HOWEVER...MODELS HAVE INTRODUCED AN EMBEDDED UPPER DISTURBANCE THAT IS TREATED DIFFERENTLY DEPENDING ON THE MODEL. THE GFS IS THE MOST PRONOUNCED WITH THIS FEATURE BRINGING IT SOUTH ALONG THE NEVADA AND UTAH BORDER ON TUESDAY AND EVENTUALLY SOUTH OF THE FORECAST AREA BY THURSDAY. MEANWHILE...HIGH PRESSURE REBOUNDS AND STRENGTHENS OVER THE GREAT BASIN. VERY LITTLE MOISTURE IS ASSOCIATED WITH THE DISTURBANCE AND THE MAIN IMPACTS...AS IT IS CURRENTLY FORECAST BY THE GFS...WOULD BE SLIGHTLY LOWER TEMPERATURES AND A MODIFIED WIND SPEED AND DIRECTION THAN WHAT IS CURRENTLY FORECAST. DECIDED TO MAKE ONLY SMALL CHANGES TO THE INHERITED FORECAST MAINTAINING MOSTLY CLEAR CONDITIONS WITH TEMPERATURES WARMING TO A FEW DEGREES ABOVE NORMAL BY TUESDAY. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS FROM 12-18KTS WITH GUSTS UP TO 25KTS TO CONTINUE INTO THE EVENING. FEW-SCT CLOUD COVER THIS AFTERNOON WITH BASES AROUND 10-11K FEET. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS BUT WILL END THIS EVENING AS SKIES CLEAR. SUNNY AND DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND WITH WINDS GENERALLY UNDER 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY FEW-SCT CLOUDS AOA 10K FEET ACROSS THE AREA THIS AFTERNOON EXCEPT AREAS OF BKN CLOUD COVER WHERE THUNDERSTORMS DEVELOP. BEST THUNDERSTORM CHANCES CONTINUE TO BE IN LINCOLN AND NORTHERN MOHAVE COUNTIES WITH ISOLATED STORMS IN CLARK COUNTY. SOUTHWEST WINDS GENERALLY 12-22KTS WITH HIGHER GUSTS DIMINISHING TO AROUND 10KTS OVER THE WEEKEND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 16, 1:43 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 143 AM PDT FRI SEP 16 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 143 AM PDT FRI SEP 16 2011 /143 AM MST FRI SEP 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA AGAIN TODAY. THERE IS A LOW RISK OF ISOLATED SEVERE WEATHER AND FLASH FLOODING...MAINLY NORTH OF LAS VEGAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:14 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 15, 5:46 PM PDT | Flash Flood Warning | VEF | Lincoln | 119 min |
| Sep 15, 7:41 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 16, 12:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Sep 16, 1:29 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Sep 16, 2:03 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.